Alert archive / Indiana / River Flood Warnings in 2018

River Flood Warning 71, NWS Northern Indiana

September 7, 20185 counties in Indiana

NWS Northern Indiana issued this river flood warning at Sep 7, 2018, 2:00 PM EDT for 5 counties in Indiana. It took effect at Sep 9, 2018, 11:00 AM EDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Sep 7, 2018, 2:00 PM EDT (18:00 UTC)
In effect from
Sep 9, 2018, 11:00 AM EDT
Expired
Sep 11, 2018, 8:00 AM EDT
In force
45 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Blackford County, IN, Huntington County, IN, Jay County, IN, Wabash County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salamonie River near Warren (WRNI3). The gauge peaked at 9.94 ft at Sep 10, 2018, 2:00 AM EDT.

actionminormoderate5101509/0709/0809/0909/1009/1109/12
Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03324300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

989 
WGUS43 KIWX 071800
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
200 PM EDT Fri Sep 7 2018

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Salamonie River below Warren affecting Blackford...Huntington...
  Jay...Wabash and Wells Counties
  Auglaize River near Fort Jennings affecting Allen...Paulding and 
  Putnam Counties
  Saint Marys River near Decatur affecting Adams...Allen and Van Wert 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC009-069-075-169-179-081759-
/O.NEW.KIWX.FL.W.0071.180909T1500Z-180911T1200Z/
/WRNI3.1.ER.180909T1500Z.180909T1800Z.180910T1200Z.NO/
200 PM EDT Fri Sep 7 2018

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Salamonie River below Warren
* from Sunday morning to Tuesday morning.
* At 1 PM Friday the stage was 8.5 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Sunday morning and
  crest near 13.8 feet around  2 PM Sunday September  9 and fall 
  below flood stage around  8 AM Monday September 10.
* At 15.0 feet...Moderate flooding can be expected. Secondary roads 
  are blocked and the transfer of property to higher ground is 
  necessary. 
* This crest compares to a previous crest of 13.6 feet which occurred 
  on Dec 29 2015.

&&

LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
      4075 8565                       

$$

OHC003-125-137-081759-
/O.NEW.KIWX.FL.W.0072.180910T0207Z-180912T1923Z/
/FTJO1.1.ER.180910T0207Z.180910T1800Z.180911T1923Z.NO/
200 PM EDT Fri Sep 7 2018

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Auglaize River near Fort Jennings
* from Sunday evening to Wednesday afternoon.
* At 1 PM Friday the stage was 6.5 feet and rising.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage Sunday night and 
  crest near 15.4 feet around  8 PM Monday September 10 and fall 
  below flood stage around  3 PM Tuesday September 11.
* At 16.0 feet...Moderate flooding begins along the Auglaize River 
  with secondary roads and agricultural lands as well as homes 
  nearest the river being affected by flood waters. Some evacuations 
  of people and property may be necessary.
* This crest compares to a previous crest of 15.1 feet which occurred 
  on Jun 28 2015.

&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$

INC001-003-OHC161-081759-
/O.NEW.KIWX.FL.W.0073.180909T2108Z-000000T0000Z/
/DCRI3.1.ER.180909T2108Z.180911T1200Z.000000T0000Z.NO/
200 PM EDT Fri Sep 7 2018

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Saint Marys River near Decatur
* from Sunday afternoon until further notice.
* At 1 PM Friday the stage was 5.1 feet and rising.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage Sunday afternoon 
  and crest near 18.0 feet around  2 AM Monday September 10.
* At 18.5 feet...County Road 225 North...just north of Pleasant Mills
  Indiana is closed by flood water. Low land areas of Kekionga Park 
  on the southeast side of Decatur begin flooding. Flooding is 
  limited to farm land in Pleasant Mills Indiana and Wilshire Ohio.
* This crest compares to a previous crest of 18.1 feet which occurred 
  on Feb 26 2018.

&&

LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494


$$
2 follow-up statements
458 
WGUS83 KIWX 080104
FLSIWX


Flood Statement
National Weather Service Northern Indiana
904 PM EDT Fri Sep 7 2018

...The Flood Warning continues for the following rivers... 

  Salamonie River below Warren affecting Blackford...Huntington...
  Jay...Wabash and Wells Counties 
  Auglaize River near Fort Jennings affecting Allen...Paulding and 
  Putnam Counties 
  Saint Marys River near Decatur affecting Adams...Allen and Van 
  Wert Counties 
 
.Heavy rainfall this weekend will lead to rises along area
rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC009-069-075-169-179-090105-
/O.CON.KIWX.FL.W.0071.180909T1500Z-180911T1200Z/
/WRNI3.1.ER.180909T1500Z.180909T1800Z.180910T1200Z.NO/
904 PM EDT Fri Sep 7 2018

The Flood Warning continues for
  The Salamonie River below Warren
* from Sunday morning to Tuesday morning.
* At 9 PM Friday the stage was 8.5 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Sunday morning and
  crest near 13.8 feet around  2 PM Sunday September  9 and fall 
  below flood stage around  8 AM Monday September 10.
* This crest compares to a previous crest of 13.6 feet which occurred 
  on Dec 29 2015.

&&

LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
      4075 8565                       

$$

OHC003-125-137-090105-
/O.CON.KIWX.FL.W.0072.180910T0207Z-180912T1923Z/
/FTJO1.1.ER.180910T0207Z.180910T1800Z.180911T1923Z.NO/
904 PM EDT Fri Sep 7 2018

The Flood Warning continues for
  The Auglaize River near Fort Jennings
* from Sunday evening to Wednesday afternoon.
* At 8 PM Friday the stage was 5.2 feet and falling.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage Sunday night and 
  crest near 15.4 feet around  8 PM Monday September 10 and fall 
  below flood stage around  3 PM Tuesday September 11.
* At 16.0 feet...Moderate flooding begins along the Auglaize River 
  with secondary roads and agricultural lands as well as homes 
  nearest the river being affected by flood waters. Some evacuations 
  of people and property may be necessary.
* This crest compares to a previous crest of 15.1 feet which occurred 
  on Jun 28 2015.

&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$

INC001-003-OHC161-090104-
/O.CON.KIWX.FL.W.0073.180909T2108Z-000000T0000Z/
/DCRI3.1.ER.180909T2108Z.180911T1200Z.000000T0000Z.NO/
904 PM EDT Fri Sep 7 2018

The Flood Warning continues for
  The Saint Marys River near Decatur
* from Sunday afternoon until further notice.
* At 8 PM Friday the stage was 5.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage Sunday afternoon 
  and crest near 18.5 feet around  8 AM Tuesday September 11. 
  Additional rises are possible thereafter.
* At 18.5 feet...County Road 225 North...just north of Pleasant Mills
  Indiana is closed by flood water. Low land areas of Kekionga Park 
  on the southeast side of Decatur begin flooding. Flooding is 
  limited to farm land in Pleasant Mills Indiana and Wilshire Ohio.
* This crest compares to a previous crest of 18.1 feet which occurred 
  on Feb 26 2018.

&&

LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494


$$
710 
WGUS83 KIWX 081838
FLSIWX


Flood Statement
National Weather Service Northern Indiana
238 PM EDT Sat Sep 8 2018

...The Flood Warning is cancelled for the following rivers...
 
  Salamonie River below Warren affecting Blackford...Huntington...
  Jay...Wabash and Wells Counties
  Auglaize River near Fort Jennings affecting Allen...Paulding and 
  Putnam Counties
  Saint Marys River near Decatur affecting Adams...Allen and Van Wert 
  Counties
 
.Heavy rain in association with the remnants of Gordon will remain south 
through southern Indiana and southwest Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC009-069-075-169-179-081908-
/O.CAN.KIWX.FL.W.0071.000000T0000Z-180911T1200Z/
/WRNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
238 PM EDT Sat Sep 8 2018

The Flood Warning is cancelled for
  The Salamonie River below Warren
* At 2 PM Saturday the stage was 8.8 feet
* Flood stage is 12.0 feet.
* Forecast...The river will remain below flood stage cresting to 11.3 feet
  Monday morning.
* At 12.0 feet...The river reaches flood stage with minor flooding of
  low agricultural land and roads nearest the river. 
* This crest compares to a previous crest of 11.8 feet which occurred 
  on May 9 2003.

&&

LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
      4075 8565                       

$$

OHC003-125-137-081908-
/O.CAN.KIWX.FL.W.0072.000000T0000Z-180912T1923Z/
/FTJO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
238 PM EDT Sat Sep 8 2018

The Flood Warning is cancelled for
  The Auglaize River near Fort Jennings
* At 2 PM Saturday the stage was 3.4 feet
* Flood stage is 13.0 feet.
* Forecast...The river will remain below flood stage cresting at 12.5 feet
  Monday morning.
* At 13.0 feet...Minor flooding begins in the northwest Ohio counties
  of northwest Allen, northeast Van Wert, and southwest Putnam. Farm 
  land nearest the Auglaize river will be affected by flood water.
* This crest compares to a previous crest of 12.7 feet which occurred 
  on Jul 7 2003.

&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$

INC001-003-OHC161-081908-
/O.CAN.KIWX.FL.W.0073.000000T0000Z-180908T1838Z/
/DCRI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
238 PM EDT Sat Sep 8 2018

The Flood Warning is cancelled for
  The Saint Marys River near Decatur
* At 2 PM Saturday the stage was 5.1 feet
* Flood stage is 17.0 feet.
* Forecast...The river will remain below flood stage cresting at 15.1 
  feet Tuesday evening.

&&

LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Sep 7, 1:05 PM EDT, 55 minutes earlier.

Area forecast discussion, Sep 7, 1:05 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
105 PM EDT Fri Sep 7 2018

.SYNOPSIS...
Issued at 648 AM EDT Fri Sep 7 2018

Cool conditions will persist today with highs in the lower 70s.
Some showers are possible, especially south of highway 30. It will
likely turn markedly wetter late Saturday into Sunday as the
remains of Gordon lift into the Ohio valley. Areas south of the
highway 24 corridor have the potential to see some significant
rain amounts.

&&

.UPDATE...
Issued at 1058 AM EDT Fri Sep 7 2018

Grids updated to reflect more persistent trend in precip and
slight northeastward push as well.

Overrunning ahead of disturbance and pesky boundary that is going
to pose problems well into the weekend was allowing rain and a few
embedded storms to persist from south of US 30 corridor west into
Illinois and Iowa. Not showing much signs of letting up at this
point which raises concerns on impacts the remainder of the day.
Will monitor trends next several hours with high res models
offering limited help and see if further changes are needed.

&&

.SHORT TERM...(Today and Tonight)
Issued at 337 AM EDT Fri Sep 7 2018

Primary focus on later periods. Though a few showers are expected
as weak upstream shortwaves are funneled between eastward moving
wave currently over western Nebraska and remaining centroid of
Gordon remnants lifting north through Arkansas.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 337 AM EDT Fri Sep 7 2018

Still concerned and increasingly so, of a northward trend to
extreme precipitation swath this weekend. Upstream shortwave
maintains a positive tilt, then deepens considerably as Gordon is
absorbed. Focused mid level height falls from northern IL into
northwest CWA on order of 30-50m/12 hr will promote greater
upper level divergence farther north of surface low/remnant track.
While extreme/near record pwat air of 2-2.5 inches remain rooted
in the Ohio Valley, suspect a northward blossom to precipitation
shield as the upper support arrives. Conveyor belt/isentropic
moisture transport/flux convergence processes also appear to
maximize. This is reflected in a more northerly/left track of
surface low with overall good model signal consensus. GFS ensemble
members still lay out the heaviest rainfall along I70 corridor,
but per coordination with surrounding offices and WPC an
inflection point/northward bend seems plausible late DY2 into DY3,
with a nod towards EC depiction. Sharp QPF gradient expected on
northern fringe, however latest trends suggest at least Wabash and
southern Maumee River basins on tap for 2 to 5 inches, heaviest
rates late Saturday into Sunday. Other concern that tipped the
balance for a flash flood watch was last evenings 2 to 4 inches
that fell from Marion to Lima, so some smaller basins to enter
event with very wet soils to lend more efficient runoff.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 105 PM EDT Fri Sep 7 2018

Nrn edge of showers invof of KFWA will continue to drop/decay south
through 20Z as ridging builds a bit through the lakes. This will in
turn allow for greater low level dry entrainment to spread south
across the terminals tonight with cigs rises/improvement to VFR.
Leading moisture surge associated with Gordon turn through IL
tomorrow does not occur until Sat aftn and expect newd advancing
precip shield will not overtake the terminals until late aftn or
early evening.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch from Saturday morning through Sunday evening
     for INZ017-018-020-022>027-032>034.

MI...NONE.
OH...Flash Flood Watch from Saturday morning through Sunday evening
     for OHZ004-005-015-016-024-025.

LM...NONE.
&&

UPDATE...Fisher
SYNOPSIS...Skipper
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 7, 4:32 AM EDT, 9 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
432 AM EDT Fri Sep 7 2018

INZ003>009-012>016-MIZ077>081-OHZ001-002-080845-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI-
Branch-Hillsdale-Williams-Fulton OH-
432 AM EDT Fri Sep 7 2018 /332 AM CDT Fri Sep 7 2018/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ017-018-020-022>027-032>034-OHZ004-005-015-016-024-025-080845-
Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
432 AM EDT Fri Sep 7 2018

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LMZ043-046-080845-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
432 AM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Conditions may be hazardous for small craft Saturday into Monday.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:36 AM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, Grant, Huntington and 6 more50 hr
Sep 7, 11:26 AM EDTAreal Flood AdvisoryIWXBlackford, Grant, Jay6 hr
Sep 7, 2:00 PM EDTRiver Flood WarningIWXAdams, Allen25 hr
Sep 7, 3:36 PM EDTSmall Craft AdvisoryIWX70 hr

Nearby

River Flood Warnings in Indiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.